COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Back to Search Results |
| Model Number |
G38532 |
| Medical Device Problem Codes |
Fracture (1260); Activation, Positioning or Separation Problem (2906)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
05/30/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Pma #: p100022/s014.(b)(4).Problem statement: as reported to customer relations, "upon deployment the thumbwheel broke.A quarter of the stent was in the distal sfa and the three-quarters of the stent were in the delivery system and sheath.Upon pull back the stent broke.The doctor was able to retrieve the portion of the device that was in the delivery system and post-dilated the part of the stent that was in the vessel.It was delivered over a.018 wire with a tortuous iliac.The physician opened a new stent and deployed it to complete the procedure." device evaluation: the zisv6-35-125-8-120-ptx device involved in this complaint has not yet been returned for evaluation.With the information provided, a document based investigation was conducted.From customer testimony, it is known that the complaint device was advanced over a 0.018 diameter wire guide.The device was flushed prior to use.The stent was partially deployed in the patient, and a portion of the stent remained in the vessel.The patient¿s anatomy was severely calcified and tortuous.Pre-dilation was conducted prior to stent deployment.The customer was contacted to return the complaint device.The investigation will be updated once the device is returned and evaluated.There is no evidence to suggest that this incident did not occur.Therefore, the complaint is confirmed based on customer testimony.Possible causes for this occurrence could include the calcified and tortuous anatomy, or the use of a non-recommended wire guide.The difficult anatomy could have created resistance during deployment, and the non-recommended wire guide could have provided insufficient support during advancement and deployment.These factors could have caused or contributed to the thumbwheel malfunctioning, and the stent partially deploying.However, as the device has not yet been returned and the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.It can be noted that as per the product instruction for use: precautions: ¿a 0.035 inch (0.89mm) diameter wire guide should be used during tracking, deployment and removal in order to ensure adequate support of the system¿.Document review: prior to distribution all zilver ptx devices are subject to visual inspection and functional checks to ensure device integrity as per fqc.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with this lot number.It may be noted that the failure mode of "deployment difficult ¿ user error" has been provisionally assigned.The final failure mode will be confirmed following device return and evaluation.Summary: there is no evidence to suggest that this incident did not occur.Therefore, the complaint is confirmed based on customer testimony.The risk will be assessed for this complaint once the device is returned and evaluated.When the risk has been assessed the investigation will be updated with the risk details.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
Event or Problem Description
Initial mdr is being submitted based on the requirement for a surgical intervention.Upon pull back the stent broke, the doctor was able to retrieve the portion.As reported to customer relations, "upon deployment the thumbwheel broke.A quarter of the stent was in the distal sfa and the three-quarters of the stent were in the delivery system and sheath.Upon pull back the stent broke.The doctor was able to retrieve the portion of the device that was in the delivery system and post-dilated the part of the stent that was in the vessel.It was delivered over a.018 wire with a tortuous iliac.The physician opened a new stent and deployed it to complete the procedure.".
Event or Problem Description
Follow up is being submitted to the receipt of the device involved in this event.Mdr is being submitted based on the requirement for a surgical intervention.Upon pull back the stent broke, the doctor was able to retrieve the portion.As reported to customer relations, "upon deployment the thumbwheel broke.A quarter of the stent was in the distal sfa and the three-quarters of the stent were in the delivery system and sheath.Upon pull back the stent broke.The doctor was able to retrieve the portion of the device that was in the delivery system and post-dilated the part of the stent that was in the vessel.It was delivered over a.018 wire with a tortuous iliac.The physician opened a new stent and deployed it to complete the procedure.".
Additional Manufacturer Narrative
Pma #p100022/s014.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(6).Cook medical incorporated (cmi) (b)(4).Importer site establishment registration number: (b)(4).Device evaluation: the zisv6-35-125-8-120-ptx device of lot number c1414164 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document based investigation was conducted the device related to this occurrence underwent a laboratory evaluation on the 2nd august 2018.Defects: crinkles on the distal stent retraction sheath (srs).Slight damage on the distal white tip.The retraction wire was found to be separated from the stent retraction sheath.Functionality: unable to flush the device.The thumbwheel mechanism rotated freely.Additional findings: delivery system returned without the stent.The physician returned a hand written document with the device.The document has the following comments: significant ectasia of the iliac system.Left sfa (superficial femoral artery) stented starting above hunter¿s canal in the distal sfa.Retrieval of delivery system added 1.2 hours to the case.Access from rt.Cfa (right common femoral artery).7x45cm terumon destination sheath.0.018 v18 wire guide.Very tortuous iliacs.Heavily calcified sfa lesion.Complaint is confirmed as the failure was verified in the laboratory.The retraction wire was found to be separated from the stent retraction sheath.Possible causes for this occurrence could include the calcified and tortuous anatomy, or the use of a non-recommended wire guide.The difficult anatomy could have created resistance during deployment, and the non-recommended wire guide could have provided insufficient support during advancement and deployment.These factors could have caused or contributed to the retraction wire separating from the stent retraction sheath, and the partial stent deployment.However, as the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.It can be noted that as per the product instruction for use (ifu0118-3): precautions: ¿a 0.035 inch (0.89mm) diameter wire guide should be used during tracking, deployment and removal in order to ensure adequate support of the system¿ a capa has been initiated to document and track the actions taken to investigate the stent retraction wire/stent retraction sheath joint separation.Summary: complaint is confirmed as the failure was verified in the laboratory.The retraction wire was found to be separated from the stent retraction sheath.The risk was determined to be low (category iii).According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The partially deployed stent was covered with an additional stent.Complaints of this nature will continue to be monitored for potential emerging trends.